Located in your upper abdomen, your liver has many jobs, including turning food into energy and filtering toxins from your body. Your liver makes bile, a compound that helps with digestion. When liver damage is caused by chemicals (such as those in some breast cancer medicines), it's called hepatotoxicity. Liver damage is serious but treatable.
Signs of liver problems may include:
- swelling or pain in the abdomen
- a yellow tint in the eyes or skin (jaundice)
- light-colored stool
- swollen legs, feet, or ankles
- feeling bloated
Tell your doctor immediately if you have any symptoms of liver problems.
Some treatments for breast cancer can affect how your liver functions:
- tamoxifen, a hormonal therapy
- some targeted therapies:
- Kadcyla (chemical name: T-DM1 or ado-trastuzumab emtansine)
- Kisqali (chemical name: ribociclib, formerly called LEE011)
- Nerlynx (chemical name: neratinib)
- Verzenio (chemical name: abemaciclib)
- Tecentriq (chemical name: atezolizumab), an immunotherapy
Can we help guide you?
Create a profile for better recommendations
Tamoxifen (Brand Names: Nolvadex, Soltamox)
Tamoxifen is the oldest and most-prescribed selective estrogen receptor modulator (SERM)....
Breast self-exam, or regularly examining your breasts on your own, can be an important way to...
Cancer Survivors Overestimate Quality of Their Diets
Most people who have been diagnosed with cancer think they eat a healthy diet, but a study found...